Benzo question

  1. This is a medical question which I hope you can help me with. I have been on Ativan for a year and a half. I am coming off of this because I have an addiction. I was fine with coming off until I found out what a hell it could be. I went to benzo.org.uk and have talked with others and some experience wd sypmtoms for months and even years. They say I am coming off the drug too fast. I was wondering if you have any advice to tell me or stories of patients coming off a benzo.

    Thank you,
    Jennifer
    •  
  2. 1 Comments

  3. by   nursethis
    You present two issues, first the medical aspect of acute benzodiazepine withdrawal, second, the substance abuse issues. Benzodiazepines can cause medically significant withdrawal symptoms, but these are typically managed quite well with a brief (weeks) tapering of the daily dose. More difficult perhaps, is the long term management of substance abuse problems, which is what's left after the benzos are gone. Typically, another substance is found to replace whatever is unavailable.

close